Making a changs: Thankyou for the... - Restless Legs Syn...

Restless Legs Syndrome

14,561 members9,253 posts

Making a changs

Histology2020
Histology2020

Thankyou for the advice.

Today at 6am i cut my neupro rotigotine patch 3mg in half. Im premeditating a terrible night ahead, nothing unusual for me every night is torture. This is the only medication i have. Can anyone suggest what else i need?

8 Replies
oldestnewest

Cutting your neupro that much in one go is dangerous!

You MUST reduce it very slowly

In my last reply to you I wrote

"It's only a suggestion but you could try reducing the neupro in steps of 0.5mg. You can cut 1mg patches in half. "

You need to cut the dose by no more than 0.5mg at a time, if you use only half a 3mg patch, that is a cut of 1.5mg. That could be disastrous.

Please read this carefully.

To this you need 1mg patches ONE MLILLIGRAM and 2mg patches TWO MILLIGRAM

Your first reduction should be from 3mg down to 2.5mg

That is one 2mg patch (or two 1mg) and hakf a 1mg patch

The next cut should be from 2.5mg to 2mg

That is one 2mg patch

The next cut is from 2mg to 1.5mg

That is one 1mg patch and half a 1mg patch

The next cut is from 1.5mg to 1mg

That is one 1mg patch

The next cut is from 1mg to 0.5mg

That is half a 1mg patch

I suggest if you have no 1mg patches then put on the other haff of the 3mg patch, NOW

Get some 1mg (ONE MILLIGRAM) patches. Then you can start reducing when you've got them.

Please let me know that you have read and understood this.

Okie dokie, ive taken your advice dont know what i was thinking?

Phew! Relieved to read this.

Whoa! Too much of a reduction. Slowly, slowly.

Follow Manerva’s advice on how to reduce the patch.

I’ve been using half a 2mg patch for months now. Instead of increasing the dose, my neurologist recommended that, rather than removing the old when I applied the new (at about 6pm), I should keep the old one on until the following morning; therefore 2 patches during the night. This could also be a way of reducing more slowly.

I also take a 100mg slow release Tramadol at 6pm and, if there is a breakthrough during the night, a codeine/paracetamol tablet - the soluble kind gets into the system faster.

So far this is working most nights, but, as we all know, nothing works forever.

Good luck with your reduction

Manerva
Manerva in reply to macewan13

Sorry, I don't follow what you're saying

How does keeping an old patch on, as well as a new one reduce the dose? It sounds like, if anything, it increases it.

macewan13
macewan13 in reply to Manerva

I meant doing it in reverse - making each step less brutal.

Manerva
Manerva in reply to macewan13

Sorry, still confused.

If you cut a 2mg patch in half, it's only 1mg.

Better still, cut a 1mg in half, it's only 0.5mg

Cut a half of a 1mg patch in half it's only 0.25mg (A quarter).

f you want to reduce the dose in a controlled way then reduce it in steps of half a patch (0.5mg) or a quarter of a patch (0.25mg) at a time

Either

4 halves - 3 halves - 2 halves -one half- none

Or

8 quarters - 7 quarters - - - - - 2 quarters - one quarter - none

(fill the gap yourself )

Not at all brutal.

The way a patch works is that the drug is slowly released and passes through the skin by a process of "diffusion". In order for diffusion to take place there must be a concentration gradient across the skin. That is there must be a greater concentration in the patch side of the skin than the inside of the skin.

This is like a heat gradient. Press a hot object against a cold object and the hot object will get colder and the cold object will get hotter. Heat passes from hot to cold. When they're both the same temperature the flow of heat stops.

There's enough rotigotine in a neupro patch to maintain a concentration gradient for up to 24 hours. After that, although there may still be some rotigotine in the patch, the concentration on the patch may be insufficient to maintain a gradient and hence diffusion will stop.

Leaving a patch on more than 24 hours probably means that nothings being absorbed from it. Hence it's pointless and can't be a less brutal way of reducing the dose.

At least I think so?

You may also like...